Alert archive / Colorado / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 26, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 27, 2015, 2:11 PM MDT for Washington County, Colorado. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2015, 2:11 PM MDT (20:11 UTC)
- Expired
- May 27, 2015, 2:45 PM MDT
- In force
- 34 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Washington County, CO
The radar
The Denver radar (KFTG), 125 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.2 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1785 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
427
WUUS55 KBOU 272011
SVRBOU
COC121-272045-
/O.NEW.KBOU.SV.W.0026.150527T2011Z-150527T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
211 PM MDT WED MAY 27 2015
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WASHINGTON COUNTY IN NORTHEASTERN COLORADO...
* UNTIL 245 PM MDT
* AT 211 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANTON...OR
30 MILES NORTH OF FLAGLER...MOVING EAST AT 15 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ANTON...COPE...THURMAN AND ARICKAREE SCHOOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DENVER.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3958 10330 3982 10326 3989 10280 3957 10281
TIME...MOT...LOC 2011Z 261DEG 19KT 3972 10322
HAIL...1.50IN
WIND...60MPH
$$
COOPER1 follow-up statement
307
WWUS55 KBOU 272045
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
245 PM MDT WED MAY 27 2015
COC121-272051-
/O.EXP.KBOU.SV.W.0026.000000T0000Z-150527T2045Z/
WASHINGTON CO-
245 PM MDT WED MAY 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON COUNTY
WILL EXPIRE AT 245 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS REMAINED OVER NORTHERN YUMA
COUNTY AND WAS NEARLY STATIONARY. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE. THE NATIONAL WEATHER SERVICE IN DENVER WILL
CONTINUE TO MONITOR THIS STORM AND REISSUE A WARNING IF IT BECOMES
NECESSARY. HAIL UP TO NICKEL SIZE AND GUSTY WINDS ARE STILL POSSIBLE
WITH THIS THUNDERSTORM ALONG THE COUNTY LINE SOUTH AND SOUTHEAST OF
HOLYOKE. LOCALLY HEAVY RAIN MAY PRODUCE MINOR FLOODING AS WELL.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
DENVER.
LAT...LON 3958 10330 3982 10326 3989 10280 3957 10281
TIME...MOT...LOC 2040Z 261DEG 19KT 3972 10322
$$
COOPERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 10:11 AM MDT, 4 hours earlier.
Area forecast discussion, May 27, 10:11 AM MDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1011 AM MDT WED MAY 27 2015 .UPDATE... ISSUED AT 952 AM MDT WED MAY 27 2015 SATELLITE SHOWS CONTINUED DEVELOPMENT OVER THE HIGH COUNTRY AS THE SURFACE TROUGH MAKES IT WAY SOUTH. MOISTURE AHEAD OF IT WILL BRING INCREASED CONVECTION CHANCES EARLIER IN THE AFTERNOON FOR THE HIGHER FOOTHILLS WITH SOME MINOR DEVELOPMENT OVER THE PLAINS. DRIER AIR NEAR THE FOOTHILLS WILL HELP TO STALL THE DEVELOPMENT EARLY ON BUT WITH A WEAK CAP AND INCREASED MOISTURE FROM WESTWARD MOVEMENT AFTERNOON CONVECTION WILL BE POSSIBLE. BRIEF HEAVY RAIN AND SMALL HAIL WITH GUSTY WINDS ARE STILL THE PREDOMINANT THREAT OVER THE URBAN CORRIDOR BUT WITH THE DRYLINE SETTING UP OVER THE FAR EASTERN PLAINS AND DEWPOINTS ALREADY IN THE MID 50S EXPECT STRONG TO SEVERE STORMS LATER THIS AFTERNOON. HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS UP TO 60 MPH COULD DEVELOP. AS THE EVENING PROGRESSES LOW LEVEL WINDS INCREASE AS DOES SRH OVER THE FAR NORTHEASTERN PLAINS COUNTIES SO ISOLATED TORNADOES WILL ALSO BE POSSIBLE. && .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 442 AM MDT WED MAY 27 2015 COLORADO IS GOING TO BE UNDER WEAK WEST-SOUTHWEST FLOW ALOFT IN BETWEEN THE WEAK UPPER DISTURBANCE THAT PASSED LAST NIGHT AND ANOTHER UPPER TROUGH WHICH WILL BE DEVELOPING OVER UTAH TODAY. AT THE SURFACE...PRESSURES WILL BE FALLING OVER THE MOUNTAINS THROUGH THE DAY...INDUCING SOUTH TO SOUTHEASTERLY WINDS ACROSS THE EASTERN COLORADO PLAINS. THE AIRMASS WILL REMAIN MOIST AND BY AFTERNOON THE AIRMASS SHOULD BE MODERATELY UNSTABLE. MODEL SOUNDINGS ONLY INDICATE 700-1000 J/KG OF CAPE...SO STRONG THUNDERSTORMS ARE NOT EXPECTED. THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE THUNDERSTORMS INDICATED EAST OF A LIMON TO AKRON LINE...WHERE THE STRONGEST STORMS SHOULD BE LOCATED. AREAS THAT SEE STRONG STORMS DEVELOP COULD SEE LOCALIZED FLASH FLOODING DEVELOP...BUT THIS SHOULD BE LIMITED TO THE EASTERN LOCATIONS. CLOSER TO THE FOOTHILLS SHOULD SEE A ROUND OF SHOWERS DEVELOP BY MID-AFTERNOON WHICH MOVES EAST OF THE I-25 CORRIDOR BEFORE THE AFTERNOON RUSH HOUR GETS GOING. LATER IN THE EVENING...SHOWERS SHOULD BE CONFINED TO THE EASTERN PLAINS. TEMPERATURES SHOULD BE JUST A DEGREE OR TWO SHY OF NORMALS FOR THE DATE. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 442 AM MDT WED MAY 27 2015 THE UPPER TROUGH WILL BE CROSSING THE NORTHERN AND CENTRAL ROCKIES THURSDAY WITH SOUTHWEST FLOW ALOFT BECOMING WEST BY FRIDAY. SURFACE LOW OVER THE EASTERN STATE BORDER WILL KEEP HIGHER MOISTURE AND CAPE VALUES OVER THE EASTERN PLAINS. THIS COMBINED WITH TEMPERATURES A DEGREE OR TWO WARMER WILL HAVE ANOTHER DAY OF POTENTIALLY STRONG STORMS OVER THIS AREA...WITH GUSTY OUTFLOW WINDS AND HAIL THE MAIN THREATS. FOR THE MOUNTAINS...EXPECT SLIGHTLY COOLER TEMPERATURES AS THE UPPER DISTURBANCE PUSHES IN EARLIER...ESPECIALLY NORTH OF I70. A COLD FRONT IS EXPECTED TO PUSH SOUTH ACROSS THE AREA LATE THURSDAY EVENING...WHICH MAY BE PUSHED IN FASTER BY DEVELOPING CONVECTION. THERE IS SOME DIFFERENCE OF CHANCES OF RAIN OVERNIGHT WITH THE NAM BECOMING QUITE DRY. WILL CONTINUE POPS THROUGH THE NIGHT WITH THE EXPECTED UPSLOPE FLOW DEVELOPING AND UPPER TROUGH OVERHEAD. WITH COOLER TEMPERATURES BEHIND THE FRONT AND MORE MOISTURE INTO THE AREA FRIDAY...EXPECT SHOWERS TO BECOME WIDESPREAD ESPECIALLY ALONG THE FOOTHILLS AND PALMER DIVIDE. WILL STILL HAVE SOME AVAILABLE WEAK CAPE AROUND...LEAVING A SLIGHT CHANCE FOR THUNDER AS WELL. OVERALL RAIN AMOUNTS OVER THE FORECAST AREA KEEP CHANGING...HOWEVER CAN EXPECT THE HIGHER AMOUNTS TOWARD THE HIGHER TERRAIN AND ADJACENT PLAINS. A HALF TO ONE INCH WILL NOT BE OUT OF THE QUESTION THROUGH THE DAY...WITH A FEW LOCATIONS SEEING MORE UNDER HEAVIER STORMS. WILL HAVE PRECIP CHANCES DECREASE FRIDAY NIGHT FOLLOWING THE NON-NAM MODEL SOLUTIONS....AS THE NAM SEEMS TO BE THE SLOWEST OF ALL TO PUSH THE SYSTEM THROUGH. SATURDAY WILL REMAIN A COOL DAY...ESPECIALLY OVER THE PLAINS AS HIGH SURFACE PRESSURE KEEPS A MORE STABLE COOLER UPSLOPE FLOW REGIME OVER THE AREA. THE HIGH COUNTRY WILL LIKELY SEE WARMER TEMPERATURES AND NORMAL DIURNAL AFTERNOON SHOWERS AND THUNDERSTORMS...WITH MUCH LESS AVAILABLE MOISTURE. A STRONGER UPPER RIDGE WILL MOVE OVERHEAD SUNDAY AND MONDAY TO LIKELY WARM TEMPERATURES TO NEAR OR ABOVE NORMAL FOR THIS TIME OF YEAR. THE PLAINS COULD SEE 80 OR ABOVE BY MONDAY. EXPECT A NORMAL DIURNAL CONVECTION PATTERN THROUGH THESE DAYS AS SOME MOISTURE IS EXPECTED TO REMAIN UNDER THE RIDGE AS WELL AS SOME ADDITIONAL BEING TRANSPORTED IN MONDAY AS FLOW TURNS SOUTHWESTERLY. && .AVIATION...(FOR THE TAFS THROUGH 18Z THURSDAY MORNING) ISSUED AT 952 AM MDT WED MAY 27 2015 VFR CONDITIONS WILL CONTINUE THROUGH THE MORNING. AFTERNOON CONVECTION WILL DEVELOP MY 21Z IN THE VICINITY WITH POSSIBLE THUNDERSTORMS BY 22Z OVER THE AIRPORT. CEILINGS ARE NOT EXPECTED TO DROP BELOW VFR BUT BRIEF HEAVY RAIN ACCOMPANIED WITH WIND GUSTS UP TO 30 MPH WILL BE POSSIBLE BETWEEN 22 AND 24Z. A MID LEVEL BKN DECK WILL REMAIN THROUGH THE EVENING WITH WINDS SWITCHING TO DRAINAGE. && .HYDROLOGY... ISSUED AT 952 AM MDT WED MAY 27 2015 CURRENT RFC FORECAST HAS SOUTH PLATTE AT WELDONA BELOW FLOOD STAGE WITH A CONTINUAL DOWNWARD TREND SO CANCELLED FLOOD WARNING FOR THAT PORTION. FLOOD WARNINGS FOR THE SOUTH PLATTE AT KERSEY AS WELL AS CACHE LA POUDRE AT GREELEY CONTINUE. AFTERNOON STORMS TODAY WILL BRING THE CHANCE FOR BRIEF HEAVY RAIN HOWEVER THE ABOVE MENTIONED RIVERS ARE NOT EXPECTED TO BE ADVERSELY AFFECTED AND SHOULD CONTINUE THE FORECASTED TREND. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...BOWEN SHORT TERM...DANKERS LONG TERM...KRIEDERMAN AVIATION...BOWEN HYDROLOGY...BOWEN
Hazardous weather outlook, May 27, 9:34 AM MDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 934 AM MDT WED MAY 27 2015 COZ030>051-281545- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 934 AM MDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL ONCE AGAIN DEVELOP THIS AFTERNOON OVER THE HIGHER FOOTHILLS THEN MOVE OVER THE PLAINS BY THE MID AFTERNOON AND CONTINUE INTO THE EVENING. WESTERLY FLOW ALOFT WILL KEEP THUNDERSTORMS MOVING ON THEIR EASTWARD OVER THE PLAINS. SMALL HAIL AND BRIEF HEAVY RAINS WILL BE THE PRIMARY THREATS FROM THE THUNDERSTORMS THAT MOVE OUT OF THE FOOTHILLS AND ONTO THE PLAINS. FURTHER TO THE EAST...THUNDERSTORMS MAY BE A BIT STRONGER. THERE IS A SLIGHT RISK THAT THUNDERSTORMS EAST OF A LIMON TO STERLING LINE MAY BE STRONG ENOUGH TO PRODUCE ONE-INCH DIAMETER HAIL AND WIND GUSTS TO 60 MPH. THESE THUNDERSTORMS MAY ALSO PRODUCE HEAVY RAIN WITH LOCALIZED FLOODING. SHOWERS ON THE NORTHEAST PLAINS WILL GRADUALLY DISSIPATE BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED AGAIN ON THURSDAY WITH THE POTENTIAL FOR STRONG STORMS OVER THE FAR EASTERN PLAINS. HAIL AND STRONG OUTFLOW WINDS WILL BE THE MAIN THREATS. A COLD FRONT WILL MOVE THROUGH EARLY FRIDAY MORNING PRODUCING UPSLOPE FLOW AND A CHANCE FOR MORE WIDESPREAD RAIN THROUGH THE DAY AND INTO FRIDAY EVENING. THERE MAY BE ENOUGH RAIN TO CAUSE RENEWED MINOR FLOODING FROM THE RUNOFF...THOUGH THE FLASH FLOOD THREAT APPEARS TO BE LOW. THE HIGHER MOUNTAINS ABOVE 10 THOUSAND FEET MAY SEE 2 TO 4 INCHES OF WET SNOW. SATURDAY THROUGH TUESDAY WILL BE WARMER. THERE WILL BE LESS THUNDERSTORM ACTIVITY...WITH MOST OF THE STORMS OVER THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MIGHT BE NEEDED THIS AFTERNOON FOR THUNDERSTORMS THAT DEVELOP ON THE FAR EASTERN PLAINS. BOWEN/GIMMESTAD
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 2:02 PM MDT | Severe Thunderstorm Warning | BOU | Phillips | 46 min |
| May 27, 3:36 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Phillips, Sedgwick | 22 min |
| May 27, 5:00 PM MDT | Severe Thunderstorm Warning | BOU | Phillips, Sedgwick | 19 min |
| May 27, 5:43 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 32 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.